Alert archive / Indiana / River Flood Warnings in 2019

River Flood Warning 229, NWS Indianapolis, IN

April 25, 2019Hamilton County, Madison County, Indiana

NWS Indianapolis, IN issued this river flood warning at Apr 25, 2019, 9:54 PM EDT for Hamilton County, Madison County, Indiana. It took effect at Apr 26, 2019, 8:30 AM EDT. It was in force for 52 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2019, 9:54 PM EDT (01:54 UTC)
In effect from
Apr 26, 2019, 8:30 AM EDT
Expired
Apr 28, 2019, 12:00 PM EDT
In force
52 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Hamilton County, IN, Madison County, IN

The radar

The Indianapolis radar (KIND), 57 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Anderson (ANDI3). The gauge peaked at 15.54 ft at Apr 27, 2019, 4:00 AM EDT.

actionminormoderate5101504/2604/2704/2804/29
Action stage
7.8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03348000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 25, 6:52 PM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Apr 25, 6:52 PM EDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
652 PM EDT Thu Apr 25 2019

.UPDATE...
The AVIATION section has been updated below.

&&

.SYNOPSIS...
Issued at 329 PM EDT Thu Apr 25 2019

A surface front currently located across southern Indiana will
slowly lift to the northeast before exiting the region by
tomorrow. An upper level low pressure system will bring chances
for rain and a few thunderstorms this weekend with additional
threats for rain and thunderstorms mid-week next week.

&&

.NEAR TERM /Tonight/...

Issued at 329 PM EDT Thu Apr 25 2019

Primary focus for the period will be tracking rain and a few
thunderstorms as they move through the state. A warm front is
currently positioned across the southern portions of the state and
is expected to slowly lift to the north before exiting the region
later tonight as the upper level low pressure system moves out.
The heavy rain that has been ongoing for much of the day will end
after midnight with lighter rain showers continuing through the
rest of the night. Rainfall amounts of one to locally two inches
is expected between the day today and tomorrow morning which may
lead to localized flooding in low lying areas and flooding along
smaller creeks and streams that have been falling. A flood watch
is not anticipated to be needed with the rain falling over a
fairly long enough period of time and long periods of heavy rain
not expected. A weak upper level wave will move through on the
backside of the stronger low pressure system late tonight and will
bring light rain to the area during the morning commute.

Low temperatures tonight will fall to the upper 40s and lower 50s
tonight.

&&

.SHORT TERM /Friday through Sunday/...

Issued at 329 PM EDT Thu Apr 25 2019

Primary focus for the period will be the threat for gusty winds
Friday afternoon and for the next chances for rain and
thunderstorms this weekend. The low pressure system that is
expected to bring rain to central Indiana tonight will move out
during the morning hours with light rain expected through the
morning commute. Gusty winds are expected during the day Friday,
but the severity will be partially dependent on how quickly skies
clear and how efficient winds mix down. Current thoughts are the
best chance for winds in excess of 30-35 mph will be from late
morning through the afternoon when the strongest pressure
gradients and mixing is expected. Occasional wind gusts of 40 mph
are possible, but not frequent enough to warrant a Wind Advisory
at this time.

Quiet weather is expected otherwise from late Friday
through Saturday before an upper level low pressure system moves
through late Saturday night bringing additional chances for
showers and thunderstorms to the area. Currently, best chances for
heavier precipitation looks to be in the northern counties with
another chance for gusty winds possible as the system moves
through the state. Dry and quiet weather is expected for Sunday
with skies clearing during the course of the day.

High temperatures will generally be in the upper 50s to lower 60s
with lows in the low to mid 40s.

&&

.LONG TERM /Sunday Night through Thursday/...
Issued at 326 PM EDT Thu Apr 25 2019

Split flow regime aloft early next week will transition to broad
upper ridging over the eastern part of the country by the end of
the period. At the surface...a frontal boundary will settle across
the Ohio Valley and oscillate over the region all week. This will
result in a generally unsettled pattern for much of next week with
periodic threats for showers and storms. The only potential period
with more widespread rain and storms likely late Tuesday into
Wednesday as a stronger surface wave traverses the boundary.

After a cool start Monday and Tuesday with highs in the
60s...temperatures should shift towards the mid and upper 70s for
Wednesday and Thursday as the boundary shifts to the north. While
confidence is high in the boundary being in the area and an
overall extended threat for scattered showers and storms...the
confidence is much lower in the details at this time.

&&

.AVIATION /Discussion for 260000Z TAF Issuance/...
Issued at 652 PM EDT Thu Apr 25 2019

Look for mostly MVFR and worse conditions in showers through all of
much of the night per radar trends, High Resolution Rapid Refresh,
GFSA LAMP and SREF. Then, conditions will become mostly VFR after
11z-13z as the shower threat ends.

Winds will become northwest and increase to 15 knots with gusts to
around 25 knots after 06z-06z as surface low pressure intensifies as
it moves over Lake Erie and Lake Ontario.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...White
NEAR TERM...White
SHORT TERM...White
LONG TERM....Ryan
AVIATION...MK
Hazardous weather outlook, Apr 25, 4:30 PM EDT, 5 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
430 PM EDT Thu Apr 25 2019

INZ021-028>031-035>049-051>057-060>065-067>072-262030-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil,
Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington,
Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee,
Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon
430 PM EDT Thu Apr 25 2019

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: Thunderstorms are possible, along with heavy rain.

Hazards: Lightning, heavy rain, localized flooding.

Timing: Thunderstorms through this evening. Best chances for heavy
rain and localized flooding will be before midnight.

Discussion: A low pressure system will bring showers and some
thunderstorms to the area during the early overnight hours tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Outlook: Thunderstorms are possible over most of the area Monday
through Wednesday. Severe storms are not expected at this time. Winds
may gust to near 40 mph at times on Friday and as high as 35 mph late
Saturday night and early Sunday.

Discussion: A series of systems will bring periodic rain chances and
the potential for some thunderstorms and gusty winds at times into
next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Local storm report, Apr 25, 8:11 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
811 PM EDT THU APR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     NON-TSTM WND DMG MILLHOUSEN              39.21N 85.44W
04/25/2019                   DECATUR            IN   PUBLIC

            SEVERAL TREES DOWN NEAR MILLHOUSEN. POSSIBLE
            TORNADO DAMAGE. RELAYED VIA SOCIAL MEDIA.
            TIME ESTIMATED FROM RADAR.

&&

AW
Local storm report, Apr 25, 8:33 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
833 PM EDT THU APR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     NON-TSTM WND DMG 4 WSW NEWPOINT          39.28N 85.40W
04/25/2019                   DECATUR            IN   LAW ENFORCEMENT

            TREES DOWN NEAR INTERSECTION OF COUNTY ROAD
            400 SOUTH AND US 421. POSSIBLE TORNADO
            DAMAGE. TIME ESTIMATED FROM RADAR.

&&

AW
Special weather statement, Apr 25, 8:41 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
841 PM EDT THU APR 25 2019

INZ048-049-055>057-064-065-260130-
Rush IN-Johnson IN-Decatur IN-Bartholomew IN-Henry IN-Shelby IN-
Hancock IN-
841 PM EDT THU APR 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR SHELBY...HANCOCK...RUSH...
NORTHERN DECATUR...EASTERN JOHNSON...NORTHEASTERN BARTHOLOMEW AND
SOUTHWESTERN HENRY COUNTIES UNTIL 930 PM EDT...

At 840 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Greenfield to 6 miles north of Shelbyville
to 11 miles southeast of Franklin. Movement was east at 35 mph.

Winds in excess of 40 mph will be possible with these storms. Some
weak rotation has been observed by radar in lower levels of the
storm.

Locations impacted include...
Shelbyville, Greenfield, Greensburg, Rushville, Adams, Edinburgh,
Knightstown, New Palestine, Flat Rock, Milford, Geneva, Morristown,
St. Paul, Carthage, Spiceland, Shirley, Kennard, Wilkinson,
Lewisville and Fairland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Indianapolis.

&&

LAT...LON 3933 8536 3933 8603 3960 8598 3964 8597
      3964 8595 3970 8595 3987 8591 3991 8542
      3974 8530 3955 8530
TIME...MOT...LOC 0040Z 259DEG 32KT 3986 8581 3962 8579 3938 8589

MRD/MK
Local storm report, Apr 25, 8:44 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
844 PM EDT THU APR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     NON-TSTM WND DMG 2 N MILLHOUSEN          39.24N 85.43W
04/25/2019                   DECATUR            IN   TRAINED SPOTTER

            SMALL PLAYSET BLOWN OVER. POSSIBLE TORNADO
            DAMAGE. TIME ESTIMATED FROM RADAR.

&&

AW
Local storm report, Apr 25, 9:05 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
905 PM EDT THU APR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     NON-TSTM WND DMG 4 S VERNON              38.92N 85.61W
04/25/2019                   JENNINGS           IN   LAW ENFORCEMENT

            POSSIBLE TORNADO DAMAGE AT THIS LOCATION. 3
            HOUSES WITH DAMAGE IN THE AREA. TIME
            ESTIMATED FROM RADAR.

&&

AW
Local storm report, Apr 25, 9:35 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
935 PM EDT THU APR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     NON-TSTM WND DMG 5 SE CARTHAGE           39.70N 85.50W
04/25/2019                   RUSH               IN   LAW ENFORCEMENT

            TREES AND POWER POLES DOWN NEAR 300 WEST AND
            600 NORTH. POSSIBLE TORNADO DAMAGE. TIME
            ESTIMATED FROM RADAR.

&&

AW

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:10 PM EDTTornado WarningINDDecatur, Rush20 min
Apr 25, 8:40 PM EDTRiver Flood WarningINDDelaware, Randolph56 hr
Apr 25, 8:40 PM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren17 days
Apr 25, 8:41 PM EDTSpecial Weather StatementINDHancock, Rush, Shelby49 min
Apr 25, 9:01 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Rush, Shelby44 min
Apr 25, 9:06 PM EDTTornado WarningINDRandolph24 min
Apr 25, 9:10 PM EDTTornado WarningINDHenry, Rush35 min
Apr 25, 9:41 PM EDTAreal Flood AdvisoryINDBoone, Delaware, Hamilton, Hancock, Hendricks, Henry and 4 more18 hr
Apr 25, 9:51 PM EDTAreal Flood AdvisoryINDBrown, Clay, Daviess, Greene, Hendricks, Johnson and 8 more12 hr
Apr 25, 9:54 PM EDTRiver Flood WarningINDHamilton, Marion71 hr
Apr 25, 9:54 PM EDTRiver Flood WarningINDMarion, Morgan3 days
Apr 25, 9:54 PM EDTRiver Flood WarningINDMarion, Morgan3 days
Apr 25, 9:54 PM EDTRiver Flood WarningINDMonroe, Morgan, Owen5 days
Apr 25, 9:54 PM EDTRiver Flood WarningINDMonroe, Morgan, Owen5 days
Apr 25, 9:54 PM EDTRiver Flood WarningINDGreene, Monroe, Owen21 days
Apr 25, 9:54 PM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren17 days
Apr 25, 9:54 PM EDTRiver Flood WarningINDParke, Vermillion, Vigo13 days
Apr 25, 9:54 PM EDTRiver Flood WarningINDTippecanoe71 hr
Apr 25, 9:56 PM EDTSpecial Weather StatementINDRandolph34 min
Apr 26, 2:13 AM EDTRiver Flood WarningINDMarion18 hr
Apr 26, 2:13 AM EDTRiver Flood WarningINDJohnson31 hr
Apr 26, 2:13 AM EDTRiver Flood WarningINDDelaware, Madison36 hr
Apr 26, 8:16 AM EDTRiver Flood WarningINDHenry, Rush, Shelby16 hr
Apr 26, 8:16 AM EDTRiver Flood WarningINDBartholomew, Johnson, Shelby54 hr
Apr 26, 8:16 AM EDTRiver Flood WarningINDHoward14 hr
Apr 26, 11:07 AM EDTRiver Flood WarningINDHancock17 hr
Apr 26, 11:07 AM EDTRiver Flood WarningINDHamilton, Hancock, Madison, Marion27 hr
Apr 26, 2:26 PM EDTRiver Flood WarningINDJohnson42 hr

Nearby

River Flood Warnings in Indiana, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.